i understand! in the 3 months after i was put on Zoloft, i gained 30kg! i get intense carb/sugar cravings and no matter how careful i try and be with food, the weight doesnt budge. im on 150mgs of Zoloft and i got the whole ankle swelling, dry skin etc- i also have polycystic ovaries and that contributes to my weight gain, but yeah- you are not alone! and the zoloft manages my symptoms very well, so i want to stay on it, but the weight gain has made me loathe myself.
Post Edited (Mazfire) : 1/2/2009 5:17:47 PM (GMT-7)
Hi Danishfave,Welcome to HealingWell and the Depression Forum. I have had a weight issue all my life and worked hard at maintaining. I was started on Cymbalta 1 year ago and my Pdoc swears it is not the AD.........she swears about a lot of things LOL.Well I have gained 25 lbs and hate myself at this weight. I went shopping today and nearly broke down in tears in the dressing room. Noting fit..............I have a closet of clothes in many sizes.
I have a Doctor that would walk through fire before prescribing adderall.
I see her today and that always makes me nervous and depressed.
I need a few hugs.
Hey, Kitt, most doctors are very reluctant to prescribe the medication. That's why I didn't even bother asking my primary care physician. I only see him for heartburn meds, antibiotics, Lasix, those sort of things. But when it comes to more serious issues, I turned to my psychiatrist. He's very kind and understanding and open-minded on trying different medicatons to find the ones that are most beneficial. Adderall is more of a psychiatric drug and my psychiatrist is familiar and comfortable with the effects it has on certian individuals. Your family doctor is more than likely not familiar with the benefits these drugs have on certain conditions, considering he does not specialize in such. If you are capable, seek out a trustworty psychiatrist for your mental and emotional needs. Make sure he's someone you can feel comfortable with and who will take your medical needs seriously. Best of luck.
ive said it before, and i will say it again. when i came off Aropax, then Prozac, i begged my Pdoc to put me on a med that wouldnt dramatically alter my weight. she said Zoloft was the most stable and reliable with keeping weight in check. WRONG! while i get the benefits of less anxiety, i now HATE myself, i hate what i see in the mirror, i dont evern recognise the swollen, drug bloated face looking back at me. but it works for my anxiety- so what do i do? stay fat and miserable and continue hating myself, or give up a med that is doing a good job of controlling my AP?
Good Morning to All,
To answer a few questions some of you asked.............
I am weaning very slowly on the Cymbalta and I am at 30 mg down from 60 mg and may hold here for a couple of weeks as yes I do have a lot of stress right now and do not want to crash.
I do have a Psychiatrist and she is the one that swears Cymbalta does not cause weight gain, Ha ha ha. :)
It was my Psychiatrist who refused to even talk about Adderall. She told me if "You have never used it before, I would never prescribe it for you" ???? She is very controling and tells me I can be very insistent. No wonder I feel bad about me. I have tried to explain to her I have little motivation and she just ignores that or wants to add more meds to make me even more zombie like. Finding a new Psychiatrist is really tough in our area and the waiting list may be as long as 5 months.
I too have stood on that scale and cried or went to put on clothes that no longer fit.
You are not alone any of you in how you feel. I do not have the answer.
Welcome to the newbies, I am so glad to see you here on HealingWell.